Alert archive / Wisconsin / Areal Flood Advisories in 2013

Areal Flood Advisory 7, NWS Twin Cities, MN

June 26, 2013Pierce County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this areal flood advisory at Jun 26, 2013, 1:51 PM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2013, 1:51 PM CDT (18:51 UTC)
Expired
Jun 26, 2013, 5:00 PM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2649 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jun 26, 1:17 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 26, 1:17 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
117 PM CDT WED JUN 26 2013

.MESOSCALE DISCUSSION...
ISSUED AT 107 PM CDT WED JUN 26 2013

SCATTERED STORMS HAVE FIRED ALONG A CONFLUENCE LINE ASSOCIATED
WITH A WIND SHIFT...WHICH IS COLLOCATED WITH A SURFACE TROUGH FROM
THE TC METRO NEWD INTO NWRN WI. OTHER THAN SMALL HAIL AND SOME
LIGHTNING...NOTHING OF SIGNIFICANCE HAS YET RESULTED FROM THIS
ACTIVITY. HOWEVER...CLOUDS HAVE BEGUN TO BREAK OUT ACROSS WRN WI
AND SOME FURTHER DEVELOPMENT OF THIS ACTIVITY IS LIKELY TO TAKE
PLACE THIS AFTERNOON AS INSTABILITY BUILDS. EFFECTIVE SHEAR IS
PRETTY MODEST IN THESE AREAS WHICH HAS BEEN RESPONSIBLE FOR LACK
OF ORGANIZATION. STORM CLUSTERS ARE LIKELY TO REMAIN AS THE MAIN
STORM MODE THROUGH THE AFTERNOON. CONSULT THE SPC MCD 1247 FOR
MORE INFORMATION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT TUE JUN 25 2013

THE GENERAL CONSENSUS AMONGST THE SHORT TERM MODEL SOLUTIONS IS FOR
A GRADUAL WEAKENING TREND WITH THE BROKEN LINE OF SHOWERS/
THUNDERSTORMS AS IT TRACKS EASTWARD ACROSS WESTERN MN EARLY THIS
MORNING. THEREFORE...HAVE TAPERED POPS OFF GRADUALLY THROUGH THE
MORNING HOURS. SREF/HRRR/ARW MODELS THEN ALL DEPICT DIURNALLY
DRIVEN THUNDERSTORM DEVELOPMENT AS THE COLD FRONT PASSES THROUGH THIS
AFTERNOON...GENERALLY ALONG AND EAST OF INTERSTATE 35. A FEW OF
THE STORMS MAY BE SEVERE DURING THE AFTERNOON/EARLY EVENING.
ANOTHER WARM AND HUMID DAY IS ON TAP. HIGHS WILL BE WELL INTO THE
80S COMBINED WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. HEAT
INDICES THIS AFTERNOON IN THE LOWER 90S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 26 2013

A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT ACROSS
PORTIONS OF EASTERN MN AND WEST CENTRAL WI THURSDAY AND FRIDAY AS
WE REMAIN ON THE WESTERN SIDE OF A NEGATIVE TILT UPPER TROUGH AND
STRONG JET ALOFT. THE TROUGH IS SHOWN BY ALL DETERMINISTIC RUNS
TO DROP SOUTHWESTWARD ACROSS THE FA FRIDAY NIGHT AND SATURDAY.
UNFORTUNATELY...RAIN CHANCES FOR SATURDAY ARE INCREASING. DRY
WEATHER IS EXPECTED TO RETURN BY SUNDAY WITH THE UPPER TROUGH SOUTH
OF THE REGION. THE THREAT FOR SHOWERS AND A FEW THUNDERSTORMS
RETURNS TO WESTERN MINNESOTA ON MONDAY AND ACROSS ALL OF THE FA BY
TUESDAY...ALTHOUGH THE ECMWF IS NOT AS AGGRESSIVE AS THE GFS IS
WITH MORE UPPER TROUGHING MOVING THROUGH. ITS POSSIBLE THAT RAIN
COULD BE BOTH NORTH AND SOUTH OF THE CWA DURING THESE PERIODS. THE
WARMEST DAY OF THE LONG TERM IS THURSDAY WITH HIGHS IN THE MIDDLE
TO UPPER 80S. A SIGNIFICANT DROP IN TEMPERATURES IS EXPECTED BY
SATURDAY DUE TO THE CLOUDS/SHOWERS AND NORTHERLY FLOW DEVELOPING
WITH HIGHS FORECAST TO BE ONLY IN THE MIDDLE 70S. HIGHS IN THE
UPPER 70S TO LOWER 80S DOMINATE THE REMAINDER OF THE FORECAST
PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 107 PM CDT WED JUN 26 2013

STORMS HAVE FIRED ACROSS FAR ERN MN AND WRN WI AT TAF ISSUANCE
TIME. THINK THE THREAT WEST OF MSP IS OVER...WITH THE THREAT
INCREASING THIS AFTERNOON AT RNH AND EAU. ACTIVITY SHOULD BECOME
FAIRLY WIDESPREAD BY 20Z OVER WRN WI. THE STORMS WILL PUSH EAST
THIS EVENING WITH A PERIOD OF DRY WX EXPECTED BEFORE ANOTHER FRONT
REACHES THE AREA OVERNIGHT. A FEW SHOWERS/STORMS COULD FIRE ALONG
IT LATE...BUT COVERAGE IS EXPECTED TO BE TOO LOW AND BRIEF TO
INCLUDE IN ANY TAF LOCATION.

KMSP...CLUSTER OF TSRA HAS FORMED NORTH AND EAST OF THE
TERMINAL...WHICH IS PUSHING EAST. ADDITIONAL STORMS COULD DEVELOP
THROUGH 20Z...BUT THE BETTER THREAT IS NOW SHIFTING EAST OF MSP.

/OUTLOOK FOR KMSP/
THU...VFR. WINDS WNW AT 10G15KTS.
FRI...VFR. WINDS NW AT 15G20KTS.
SAT...VFR. CHC SHRA/TS WITH MVFR. WINDS NW AT 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MESOSCALE...BORGHOFF
SHORT TERM...LS
LONG TERM...RAH
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 26, 1:04 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
104 PM CDT WED JUN 26 2013

MNZ045-052-053-060>063-070-078-WIZ014>016-023>028-271815-
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
104 PM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. A
SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND
THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER
IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MNZ041>044-048>051-057>059-066>069-076-077-084-085-093-271815-
DOUGLAS-TODD-MORRISON-MILLE LACS-POPE-STEARNS-BENTON-SHERBURNE-
KANDIYOHI-MEEKER-WRIGHT-MCLEOD-SIBLEY-CARVER-SCOTT-LE SUEUR-RICE-
WASECA-STEELE-FREEBORN-
104 PM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND
THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER
IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ047-054>056-064-065-073>075-082-083-091-092-271815-
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
104 PM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND
THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER
IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BORGHOFF

In the hours before

Local storm report, Jun 26, 10:47 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     2 N FROST               43.61N 93.93W
06/22/2013                   FARIBAULT          MN   LAW ENFORCEMENT

            SCATTERED LARGE BRANCHES DOWN ALONG HIGHWAY 254 BETWEEN
            FROST AND INTERSTATE 90.

0125 AM     TSTM WND DMG     WELLS                   43.74N 93.73W
06/22/2013                   FARIBAULT          MN   LAW ENFORCEMENT

            SCATTERED TREES DOWN.

&&

TDK
Local storm report, Jun 26, 12:14 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HAIL             CHISAGO CITY            45.37N 92.89W
06/26/2013  E0.25 INCH       CHISAGO            MN   TRAINED SPOTTER

&&

LRS
Special weather statement, Jun 26, 12:17 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 PM CDT WED JUN 26 2013

MNZ053-063-WIZ014-261800-
CHISAGO-POLK-WASHINGTON-
1217 PM CDT WED JUN 26 2013

AT 1212 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTHEAST OF FOREST LAKE. THIS STORM WAS MOVING
EAST AT 25 MPH. PEA SIZE HAIL WAS REPORTED WITH THIS STORM AT 1214 PM
IN SOUTHERN CHISAGO COUNTY.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SHAFER.
  OSCEOLA.
  DRESSER.
  CENTURIA.
  WANDEROOS.
  DERONDA.

LAT...LON 4552 9235 4523 9229 4524 9302 4541 9301
TIME...MOT...LOC 1716Z 259DEG 24KT 4535 9273
Special weather statement, Jun 26, 1:00 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
100 PM CDT WED JUN 26 2013

MNZ063-070-078-WIZ023-024-261845-
DAKOTA-GOODHUE-PIERCE-ST. CROIX-WASHINGTON-
100 PM CDT WED JUN 26 2013

...HEAVY RAIN DEVELOPING OVER DAKOTA...GOODHUE...PIERCE...ST. CROIX
AND WASHINGTON COUNTIES THROUGH 145 PM CDT...

AT 1258 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF RIVER FALLS...OR 9 MILES SOUTHEAST OF
HUDSON. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RIVER FALLS.
  ROBERTS.
  BELDENVILLE.
  HAMMOND.
  MARTEL.
  BALDWIN.

LAT...LON 4506 9215 4464 9215 4471 9275 4512 9278
TIME...MOT...LOC 1801Z 274DEG 14KT 4489 9258
Local storm report, Jun 26, 1:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             RIVER FALLS             44.86N 92.62W
06/26/2013  E0.25 INCH       PIERCE             WI   TRAINED SPOTTER

&&

BORGHOFF
Special weather statement, Jun 26, 1:33 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT WED JUN 26 2013

MNZ053-062-063-WIZ014-023-025-261930-
CHISAGO-DUNN-POLK-RAMSEY-ST. CROIX-WASHINGTON-
133 PM CDT WED JUN 26 2013

...HEAVY RAIN CONTINUING OVER CHISAGO...DUNN...POLK...RAMSEY...ST.
CROIX AND WASHINGTON COUNTIES THROUGH 230 PM CDT...

AT 131 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTH OF STILLWATER. THIS STORM WAS MOVING EAST
AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. ADDITIONAL RAINFALL BETWEEN ONE HALF INCH TO JUST OVER ONE
INCH ALSO SHOULD BE EXPECTED AS THESE STORMS PASS YOUR LOCATION.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HUGO.
  SCANDIA.
  MARINE ON ST CROIX.
  EAST FARMINGTON.
  OSCEOLA.
  HOULTON.

LAT...LON 4544 9218 4507 9215 4497 9299 4529 9302
TIME...MOT...LOC 1832Z 261DEG 28KT 4518 9284

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:51 AM CDTSpecial Weather StatementMPXBig Stone69 min
Jun 26, 2:18 AM CDTSevere Thunderstorm WarningMPXStevens, Swift42 min
Jun 26, 2:38 AM CDTSpecial Weather StatementMPXLac qui Parle52 min
Jun 26, 6:18 AM CDTSpecial Weather StatementMPXBrown42 min
Jun 26, 6:38 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet52 min
Jun 26, 7:26 AM CDTSpecial Weather StatementMPXBlue Earth49 min
Jun 26, 8:09 AM CDTSpecial Weather StatementMPXFaribault51 min
Jun 26, 8:25 AM CDTSevere Thunderstorm WarningMPXFaribault50 min
Jun 26, 1:32 PM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley5 days
Jun 26, 1:33 PM CDTSpecial Weather StatementMPXWashington57 min
Jun 26, 2:33 PM CDTSpecial Weather StatementMPXDakota42 min
Jun 26, 3:12 PM CDTSevere Thunderstorm WarningMPXGoodhue48 min
Jun 26, 12:17 PM CDTSpecial Weather StatementMPXPolk43 min
Jun 26, 1:00 PM CDTSpecial Weather StatementMPXPierce, Saint Croix45 min
Jun 26, 1:55 PM CDTSevere Thunderstorm WarningMPXPierce, Saint Croix35 min
Jun 26, 4:32 PM CDTAreal Flood AdvisoryMPXChippewa, Eau Claire4 hr
Jun 26, 5:09 PM CDTSpecial Weather StatementMPXPolk36 min

Nearby

Areal Flood Advisories in Wisconsin, 2013Every areal flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.